Alert archive / New Mexico / High Wind Watches in 2014
High Wind Watch 2, NWS El Paso, TX
NWS El Paso, TX issued this high wind watch at May 9, 2014, 3:04 PM MDT for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at May 11, 2014, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 9, 2014, 3:04 PM MDT (21:04 UTC)
- In effect from
- May 11, 2014, 12:00 PM MDT
- Expired
- May 10, 2014, 1:02 PM MDT
- In force
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3057 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
143 WWUS74 KEPZ 092104 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 304 PM MDT FRI MAY 9 2014 ...VERY STRONG WINDS RETURN TO THE REGION ON SUNDAY... .ANOTHER UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE SOUTHWEST U.S. ON SUNDAY. THIS UPPER LEVEL SYSTEM WILL COMBINE WITH A STRONG SURFACE PRESSURE GRADIENT TO BRING VERY STRONG WINDS TO SOUTHERN NEW MEXICO AND FAR WEST TEXAS ON SUNDAY. BY SUNDAY AFTERNOON WE CAN EXPECT WINDS OF AT LEAST 30 TO 40 MPH. BY LATE AFTERNOON WE WILL SEE WIDE SPREAD AREAS OF BLOWING DUST...ESPECIALLY IN DUST PRONE REGIONS WEST OF LAS CRUCES. THE WINDS WILL BEGIN TO DIMINISH IN THE EVENING HOURS. NMZ401>417-TXZ418>424-101300- /O.NEW.KEPZ.HW.A.0002.140511T1800Z-140512T0300Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD... HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK... ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN... WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 304 PM MDT FRI MAY 9 2014 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * EVENT:VERY STRONG WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH. GUSTS WILL EXCEED 60 MPH ALONG EASTERN FACING SLOPES. * TIMING: WINDS WILL INCREASE AND REACH MAXIMUM SPEEDS BETWEEN 4 AND 7 PM * IMPACT: STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST MAKING TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 MILE OVER LOWER ELEVATION AREAS...AND WE COULD SEE SOME AREAS WITH VISIBILITY LESS THAN A MILE IN ISOLATED LOCATIONS INCLUDING SECTIONS OF INTERSTATE 10 BETWEEN DEMING AND LORDSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
727 WWUS74 KEPZ 101225 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 625 AM MDT SAT MAY 10 2014 ...VERY STRONG WINDS RETURN TO THE REGION ON SUNDAY... .ANOTHER UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE SOUTHWEST U.S. ON SUNDAY. THIS UPPER LEVEL SYSTEM WILL COMBINE WITH A STRONG SURFACE PRESSURE GRADIENT TO BRING VERY STRONG WINDS TO SOUTHERN NEW MEXICO AND FAR WEST TEXAS ON SUNDAY. BY SUNDAY AFTERNOON WE CAN EXPECT WINDS OF AT LEAST 30 TO 40 MPH. BY LATE AFTERNOON WE WILL SEE WIDE SPREAD AREAS OF BLOWING DUST... ESPECIALLY IN DUST PRONE REGIONS WEST OF LAS CRUCES. THE WINDS WILL BEGIN TO DIMINISH IN THE EVENING HOURS. NMZ401>417-TXZ418>424-102200- /O.CON.KEPZ.HW.A.0002.140511T1800Z-140512T0300Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD... HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK... ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN... WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 625 AM MDT SAT MAY 10 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * EVENT:VERY STRONG WINDS OF 35 TO 40 MPH WITH GUSTS TO 55 MPH. GUSTS WILL EXCEED 60 MPH ALONG EASTERN FACING SLOPES. * TIMING: WINDS WILL INCREASE AND REACH MAXIMUM SPEEDS BETWEEN 3 AND 7 PM * IMPACT: STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST MAKING TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 MILE OVER LOWER ELEVATION AREAS...AND WE COULD SEE SOME AREAS WITH VISIBILITY LESS THAN A MILE IN ISOLATED LOCATIONS INCLUDING SECTIONS OF INTERSTATE 10 BETWEEN DEMING AND LORDSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
038 WWUS74 KEPZ 101902 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 102 PM MDT SAT MAY 10 2014 ...VERY STRONG WINDS RETURN TO THE REGION ON SUNDAY... .ANOTHER UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE SOUTHWEST U.S. ON SUNDAY. THIS UPPER LEVEL SYSTEM WILL COMBINE WITH A STRONG SURFACE PRESSURE GRADIENT TO BRING VERY STRONG WINDS TO SOUTHERN NEW MEXICO AND FAR WEST TEXAS ON SUNDAY. BY SUNDAY AFTERNOON WE CAN EXPECT WINDS OF AT LEAST 35 TO 45 MPH IN AREA MOUNTAINS AND ALONG EAST SLOPES OF AREA MOUNTAINS...AND 30 TO 40 MPH WINDS ACROSS THE REST OF THE LOWLANDS. BY LATE AFTERNOON WE WILL SEE WIDE SPREAD AREAS OF BLOWING DUST... ESPECIALLY IN DUST PRONE REGIONS WEST OF LAS CRUCES. THE WINDS WILL BEGIN TO DIMINISH IN THE EVENING HOURS. NMZ401>403-408-412>416-TXZ419-111300- /O.UPG.KEPZ.HW.A.0002.140511T1800Z-140512T0300Z/ /O.NEW.KEPZ.HW.W.0004.140511T1600Z-140512T0300Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... HILLSBORO...WINSTON...ALAMOGORDO...TULAROSA... WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO 102 PM MDT SAT MAY 10 2014 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT:VERY STRONG WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH. GUSTS WILL EXCEED 60 MPH ALONG EASTERN FACING SLOPES. * TIMING: WINDS WILL INCREASE AND REACH MAXIMUM SPEEDS BETWEEN 3 AND 7 PM * IMPACT: STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST MAKING TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 MILE OVER LOWER ELEVATION AREAS...AND WE COULD SEE SOME AREAS WITH VISIBILITY LESS THAN A MILE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ404>407-409>411-417-TXZ418-420>424-111300- /O.UPG.KEPZ.HW.A.0002.140511T1800Z-140512T0300Z/ /O.NEW.KEPZ.WI.Y.0018.140511T1600Z-140512T0300Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-OTERO MESA- WESTERN EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...CROW FLATS... DOWNTOWN...WEST EL PASO...UPPER VALLEY...HUECO TANKS... LOMA LINDA...DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA... FABENS...TORNILLO...FORT HANCOCK 102 PM MDT SAT MAY 10 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT:VERY STRONG WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH. * TIMING: WINDS WILL INCREASE AND REACH MAXIMUM SPEEDS BETWEEN 3 AND 7 PM * IMPACT: STRONG WINDS WILL CAUSE AREAS OF BLOWING DUST MAKING TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 MILE OVER LOWER ELEVATION AREAS...AND WE COULD SEE SOME AREAS WITH VISIBILITY LESS THAN A MILE IN ISOLATED LOCATIONS INCLUDING SECTIONS OF INTERSTATE 10 BETWEEN DEMING AND LORDSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind watch went out at May 9, 2:59 PM MDT, 5 minutes earlier.
Area forecast discussion, May 9, 2:59 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
259 PM MDT FRI MAY 9 2014
.SYNOPSIS...
WINDS WILL BE ON THE INCREASE FOR THE WEEKEND. SUNDAY WILL SEE
VERY STRONG WINDS AND BLOWING DUST AS ANOTHER UPPER LEVEL STORM
SYSTEM APPROACHES THE AREA. A COLD FRONT WILL MOVE ACROSS THE AREA
AND DROP OUR TEMPERATURES BELOW NORMAL FOR THE START OF NEXT WEEK.
TEMPERATURES WILL BE BACK ABOVE NORMAL FOR THE END OF NEXT WEEK.
&&
.DISCUSSION...
OUR ZONAL FLOW THAT WE HAVE TODAY AND SATURDAY WILL TRANSITION TO
A SOUTHWEST FLOW ON SUNDAY. THIS CHANGE IN THE PATTERN WILL
PORTEND MORE STRONG WINDS ON SUNDAY. CURRENTLY A ZONAL PATTERN HAS
SET UP ACROSS THE REGION...THIS PATTERN WILL HELP WARM OUR
TEMPERATURES TO NEAR NORMAL BY SATURDAY AND GIVE US BREEZY TO
WINDY AFTERNOON CONDITIONS. ON SUNDAY THE UPPER FLOW WILL SWING
MORE TO THE SOUTHWEST AS ANOTHER VIGOROUS SHORT WAVE MOVES INTO
THE GREAT BASIN. TIMING ON THIS SYSTEM LOOKS GOOD TO HAVE THE
STRONGEST WINDS MOVE ACROSS THE AREA DURING THE AFTERNOON HOURS.
SURFACE GRADIENT WILL BE TIGHT SO VERY STRONG WINDS ARE EXPECTED
DURING THE AFTERNOON ON SUNDAY. THE ONE FLY IN THE OINTMENT IS THAT
THE UPPER LEVEL WINDS ARE A NOT AS STRONG AS I WOULD LIKE FOR A
HIGH WIND EVENT. BUT SINCE ALL THE OTHER FACTORS ARE IN PLACE AND
CONSIDERING IT WILL BE MOTHER'S DAY (LOTS OF PICNICS PLANNED) I'M
GOING TO GO AHEAD AN ISSUE A HIGH WIND WATCH. ON SATURDAY WE WILL
DECIDE TO UPGRADE IT TO A WARNING OR BACK IT DOWN TO AN ADVISORY.
THE UPPER LEVEL TROUGH WILL ALSO USHER IN TWO COLD FRONTS TO THE
REGION. THE FIRST FRONT (FROM THE PACIFIC) WILL MOVE ACROSS THE
AREA SUNDAY NIGHT AND DROP MONDAY'S HIGHS ABOUT 5 DEGREES BELOW
NORMAL. THEN LATE ON MONDAY A BACK DOOR COLD FRONT WILL TRY AND
MOVE INTO THE REGION. THE ECMWF IS MUCH MORE AGGRESSIVE WITH
BRINGING IN THE COLDER AIR THAN THE GFS. FOR NOW I'VE LEANED MORE
TOWARD THE WARMER GFS SOLUTION. FOR THE REST OF NEXT WEEK WE WILL
SEE A DRY NORTHWEST FLOW ALOFT WHICH WILL ALLOW FOR A SLOW WARMING
TREND AS WE MOVE INTO THE END OF THE WEEK.
&&
.AVIATION...VALID 10/00Z-11/00Z...
A DRY WEST FLOW PATTERN WILL MAINTAIN VFR CONDITIONS WITH FEW-SCT250
THROUGH THE VALID PERIOD. SOUTH TO SOUTHWEST WINDS WILL SLIGHTLY
DIMINISH OVERNIGHT AND BECOME MORE WESTERLY. SOUTHWEST TO WEST
WINDS WILL INCREASE TO 15 TO 20 KNOTS AFT 18Z ON SATURDAY.
&&
.FIRE WEATHER...
A STRENGTHENING WEST FLOW ALOFT WILL RESULT IN HIGHER WIND SPEEDS ON
SATURDAY...WHICH ALONG WITH LOW HUMIDITY VALUES WILL ALLOW FIRE
WEATHER CONDITIONS TO APPROACH RED FLAG WARNING CRITERIA IN THE
AFTERNOON. A STORM SYSTEM WILL MOVE THROUGH NEW MEXICO ON SUNDAY
WITH STRONG WINDS EXPECTED. WITH THE STRONGER WINDS AND CONTINUED
LOW HUMIDITY VALUES...RED FLAG WARNING CRITERIA WILL BE MET BY MID
DAY AND WILL PERSIST INTO THE EARLY EVENING HOURS ON SUNDAY. BLOWING
DUST IS EXPECTED ACROSS THE DESERT LOWLANDS.
THE SYSTEM WILL EXIT THE REGION SUNDAY NIGHT WITH A STRONG COLD
FRONT LOWERING TEMPERATURES 12 TO 18 DEGREES MONDAY AND TUESDAY.
WINDS WILL DIMINISH IN SPEEDS AND SHIFT AROUND TO THE EAST BEHIND
THE FRONT. THE FLOW PATTERN ALOFT FOR THE REMAINDER OF NEXT WEEK
WILL DOMINATED BY A RIDGE OF HIGH PRESSURE ON THE WEST COAST WHICH
WILL KEEP THE LOCAL REGION UNDER A WEAKER NORTHWEST FLOW THROUGH THE
END OF THE WEEK. BELOW NORMAL TEMPERATURES WILL PERSIST THROUGH MID
WEEK WITH WARMING CONDITIONS LATE. THE AIR MASS WILL REMAIN DRY WITH
LOW HUMIDITY VALUES AND MODEST TO POOR OVERNIGHT RECOVERIES
CONTINUING THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 60 90 65 90 65 / 0 0 0 0 0
SIERRA BLANCA 55 85 59 90 59 / 0 0 0 0 0
LAS CRUCES 54 88 57 88 56 / 0 0 0 0 0
ALAMOGORDO 53 85 59 89 58 / 0 0 0 0 0
CLOUDCROFT 37 63 45 66 44 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 52 84 59 89 56 / 0 0 0 0 0
SILVER CITY 46 83 53 78 51 / 0 0 0 0 0
DEMING 49 89 54 87 53 / 0 0 0 0 0
LORDSBURG 50 86 55 85 53 / 0 0 0 0 0
WEST EL PASO METRO 60 89 64 90 64 / 0 0 0 0 0
DELL CITY 51 89 57 90 57 / 0 0 0 0 0
FORT HANCOCK 60 93 65 95 65 / 0 0 0 0 0
LOMA LINDA 51 81 58 83 58 / 0 0 0 0 0
FABENS 56 90 62 91 62 / 0 0 0 0 0
SANTA TERESA 56 90 58 89 57 / 0 0 0 0 0
WHITE SANDS HQ 59 87 65 88 65 / 0 0 0 0 0
JORNADA RANGE 46 87 52 90 50 / 0 0 0 0 0
HATCH 50 89 56 90 54 / 0 0 0 0 0
COLUMBUS 56 86 59 87 58 / 0 0 0 0 0
OROGRANDE 52 87 59 92 59 / 0 0 0 0 0
MAYHILL 42 73 52 77 51 / 0 0 0 0 0
MESCALERO 39 73 46 77 44 / 0 0 0 0 0
TIMBERON 39 73 47 75 47 / 0 0 0 0 0
WINSTON 46 76 53 78 49 / 0 0 0 0 0
HILLSBORO 53 80 59 82 56 / 0 0 0 0 0
SPACEPORT 50 84 57 87 54 / 0 0 0 0 0
LAKE ROBERTS 42 79 48 77 45 / 0 0 0 0 0
HURLEY 46 83 53 80 51 / 0 0 0 0 0
CLIFF 45 89 51 84 48 / 0 0 0 0 0
MULE CREEK 35 85 41 80 37 / 0 0 0 0 0
FAYWOOD 48 81 54 80 52 / 0 0 0 0 0
ANIMAS 52 86 56 87 54 / 0 0 0 0 0
HACHITA 49 88 53 87 52 / 0 0 0 0 0
ANTELOPE WELLS 51 90 55 88 53 / 0 0 0 0 0
CLOVERDALE 47 87 50 83 48 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
NMZ401>417.
TX...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
TXZ418>424.
&&
BRICE/LUNDEENHazardous weather outlook, May 9, 3:45 AM MDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 345 AM MDT FRI MAY 9 2014 NMZ401>417-TXZ418>424-101330- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 345 AM MDT FRI MAY 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER WILL OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BREEZY ON SATURDAY WITH WINDS GUSTING TO AROUND 30 MPH IN THE AFTERNOON. STRONGER WINDS WILL OCCUR SUNDAY WITH WINDS HAVING SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS TO 50 MPH IN THE AFTERNOON. THIS WILL RESULT IN AREAS OF BLOWING DUST AND LOW VISIBILITIES. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE REQUIRED TO REPORT AREAS OF LOW VISIBILITIES FROM BLOWING DUST ON SUNDAY. ROGASH
Nearby
High Wind Watches in New Mexico, 2014High Wind Watches in Texas, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.